Ask a doctor

Bruising Radiesse Around My Mouth? (photo)

I had radiesse injections put in around my mouth and it looks like blood pooled on one side in that area. Is this permanent? I'm very nervous! This happened six days ago and it is not getting better from what I can tell. Is there anything I can do so it will heal faster or should I go see a doctor? I have been putting arnica gel on that area. Can you please help. Best Deirdre

Doctor Answers (8)

Radiesse injections and bruising around the lips - Correction in Los Angeles

+1

Arnica creams and even pulsed dye laser can help with the bruising around the lips with Radiesse injections. Raffy Karamanoukian Los Angeles


Los Angeles Plastic Surgeon
5.0 out of 5 stars 46 reviews

Bruising Radiesse Around My Mouth?

+1

Bruising can occur after any injection.  It's more likely if you've taken aspirin, NSAIDs etc but can happen with any injection.  At this point, I don't think there's much you can do about it and it should clear on its own, and without leaving any permanent residua.  You should, of course, remain in touch with your own PS.

I hope that this helps and good luck,

Dr. E

Alan M. Engler, MD, FACS
New York Plastic Surgeon
5.0 out of 5 stars 146 reviews

Bruising After Radiesse

+1

Hello Deirdre, Bruising is a common side effect with all injectables. The best solution at this point is allowing a little bit of time to pass. In the next week, your body will start to heal itself and your bruise will begin to change from blue to green to yellow and eventually fade. To prevent bruising at your next visit it is best to avoid aspirin, NSAIDs, Vitamin A, and fish oils at least a week prior to treatment. You should consult with you physician before stopping any medications.

 

Johan E. Brahme, MD
San Diego Plastic Surgeon
4.5 out of 5 stars 12 reviews

You might also like...

Bruising after Injection

+1

Bruising after injection can happen with any of the fillers.  For now the arnica may help.  For next time avoid asprin and other platelet inhibitors for a month before your injection.  Use ice before and after injection.  Blunt cannulae are also helpful for people who are prone to bruising.

Marilyn Pelias, MD
New Orleans General Surgeon
5.0 out of 5 stars 8 reviews

Bruising after Radiesse

+1

Unfortunately, all types of injections can lead to bruising, although this does not happen frequently.  I do not think that you will have any permanent discoloration, but it may take several weeks for the bruise to resolve completely.  There are also some oral forms of Arnica that can be taken that may help.  Your physician may be able to direct you to some of these Arnica pills.  

Michael I. Echavez, MD
San Francisco Facial Plastic Surgeon
5.0 out of 5 stars 13 reviews

Radiesse and Facial Bruising

+1

    I would have your plastic surgeon examine you to see if there is anything to offer at this point.  If this simply a bruise, this may take 2 weeks to resolve, maybe longer.

Kenneth B. Hughes, MD
Los Angeles Plastic Surgeon
5.0 out of 5 stars 179 reviews

Significant bruising around mouth after Radiesse

+1

Radiesse is a thicker filler type and is usually injected deeper, which has the potential for increased bruising. I don't see anything abnormal with your bruise, but I think you should expect for this to take several weeks to resolve. The Arnica may help, as will avoiding Aspirin, Aleve, Advil, and anything else that has the potential to thin your blood. You have a pretty hefty bruise, so please don't expect it to resolve that quickly. It simply will take time.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

Bruising after Radiesse in nasal labial fold, is this going to go away?

+1

Typically bruising does go away but it can take a couple of weeks, especially if there was a hematoma (collection of blood under the skin) which it appears to be. Warm compresses may help at this point.  It's always a good idea to let your provider know what is going on.  They may want to see you too.

Sam Naficy, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 130 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.